MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119370P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The image showed the identification label of the device.It was reported that there was a leak on the extension tube.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was experiencing multiple arterial alarms during hemodialysis.It was said that when the staff flushed the arterial port, blood squirted from arterial lumen.It was noted that the patient had blood leaking down to her arm as well.Tego was utilized.Nothing unusual observed prior to dialysis.No other defects/damages found on the product where the leak was observed (crack, cut, etc.).The cleaning agent(s) was allowed to dry thoroughly prior to dressing the area and applying ointment(s) to the area.No other products being utilized with the device.There was no luer adapter issue.No blood transfusion required.Treatment was not completed.The blood returned via venous port and the patient was sent to "diagnostic imaging" for line exchange.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the patient was experiencing multiple arterial alarms during hemodialysis.It was said that when the staff flushed the arterial port, blood squirted from arterial lumen.It was noted that the patient had blood leaking down to her arm as well.Tego was utilized.Nothing unusual observed prior to dialysis.No other defects/damages found on the product where the leak was observed (crack, cut, etc.).The cleaning agent(s) was allowed to dry thoroughly prior to dressing the area and applying ointment(s) to the area.No other products being utilized with the device.There was no luer adapter issue.No blood transfusion required.Treatment was not completed.The blood returned via venous port and the patient was sent to "diagnostic imaging" for line exchange.Line was replaced under fluoroscopy ¿ to ensure correct placement of the line.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key10950261
Report Number3009211636-2020-00300
Device Sequence Number642100
Product Code MSD
UDI-Device Identifier10884521157743
UDI-Public10884521157743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2024
Device Model Number8888119370P
Device Catalogue Number8888119370P
Device Lot Number1915800108
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1